Thunderstorm Wind, Fallon
- When
- April 28, 4:24 PM MST
- Where
- Fallon County, 129.93 mi NE of Quietas
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.360, -104.270
An isolated thunderstorm producing strong wind gusts moved across Fallon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
An isolated thunderstorm producing strong wind gusts moved across Fallon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Apr 28, 2:38 PM MST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
338 PM MDT WED APR 28 2010
.SHORT TERM...VALID FOR THU AND FRI...
THE CURRENT WEATHER COMPLEX APPEARS TO REMAIN INTACT FOR THE
SHORT TERM PERIOD...ALTHOUGH UPPER LEVEL LOW APPEARS SLIGHTLY
SLOWER TO PUSH INTO THE REGION. SEVERAL CHANGES ONCE AGAIN TO THE
SHORT TERM PERIOD AS A RESULT OF SLIGHTLY SLOWER PROGRESSION.
PRIMARY TROF BRINGING PRECIP TO THE WEST OVERNIGHT LAST NIGHT
CONTINUED PROGRESSION EASTWARD THROUGH THE MORNING AND EARLY
AFTERNOON TODAY...BRINGING PRECIP TO THE EAST IN THE FORM OF
SHOWERS AND THUNDERSTORMS. WIND PICKED UP BEHIND THE TROF AS
EXPECTED...BUT SOME AREAS DID SEE INSTANCES OF WINDS EVEN HIGHER
THAN EXPECTED...WITH SEVERAL GUSTS OVER 50MPH ACROSS THE REGION.
CLEARING BEHIND THE TROF HAS ALLOWED FOR SOME HEATING TO OCCUR
PROVIDING ENERGY FOR ADDITIONAL SHOWER DEVELOPMENT...BUT STRONG
WINDS DID NOT ALLOW STORMS TO SURVIVE FOR LONG IN MOST CASES. HAVE
MAINTAINED CHANCE POPS ACROSS THE REGION AS A RESULT OF AIRMASS
TYPE DEVELOPMENT. OVERALL HOWEVER THE AIRMASS BEHIND THE TROF HAS
DRIED OUT AND SHOULD RESULT IN LITTLE ACCUMULATING PRECIP UNTIL
TONIGHT...WHEN UPPER LOW BEGINS SHIFTING EASTWARD. UPPER LOW IS
DIGGING SLIGHTLY FURTHER SOUTH...THEREBY SLOWING THE PROGRESSION
EASTWARD A BIT...SO DID LOWER POPS WEST THIS EVENING. WINDS WILL
ALSO LET UP A BIT OVERNIGHT BEFORE THE NEXT PUSH ACCOMPANYING THE
LOW TOMORROW. THE UPPER LOW WILL BRING PRECIP ACROSS THE REGION
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. DID RAISE POPS
SLIGHTLY DUE TO CONSISTENCY. MAINTAINED GOING WINDS THURSDAY
NIGHT THROUGH FRIDAY. AREA MOUNTAINS WILL SEE SIGNIFICANT
SNOWS...WITH A FEW FEET POSSIBLE ON NORTHWEST FACING
SLOPES...BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY NIGHT AND
INTO SATURDAY. A RAIN SNOW MIX IS EXPECTED TO EXTEND INTO THE
FOOTHILLS AND NEAR WESTERN PLAINS TONIGHT...AND IT WILL BE
POSSIBLE FOR THE WINTRY MIX TO SPREAD ACROSS THE ENTIRE REGION
THURSDAY NIGHT AS THE LOW MOVES ACROSS WITH MUCH COLDER AIR.
DAYTIME PRECIP SHOULD BE IN THE FOR OF RAIN IN MOST AREAS ACROSS
THE PLAINS.
AS FOR TEMPERATURES...HIGHS IN THE PLAINS ARE NOT EXPECTED TO CLIMB ABOVE THE
LOW TO MID 50S...THURSDAY OR FRIDAY AND WILL SEE LOWS NEAR
FREEZING...WHILE THE MOUNTAINS WILL GENERALLY STAY AROUND
FREEZING. GILSTAD
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
COOL AND UNSETTLED WEATHER WILL CONTINUE FOR AN EXTENDED PERIOD OF
TIME AS THE NORTHERN PORTION OF THE JET STREAM REMAINS SOUTH OF
THE REGION. SATURDAY NORTHWESTERLY FLOW ALOFT WILL CAUSE SOME
PARTIAL DRYING AS THE LATE WEEK STORM SYSTEM PULLS FROM THE
DAKOTAS INTO THE GREAT LAKES REGION. THIS SHOULD OFFER A BIT OF
TEMPERATURE RECOVERY WITH MORE SUNSHINE. SUNDAY A DISTURBANCE
MOVES TOWARDS MONTANA FROM CANADA AND TURNS FLOW MORE CYCLONIC AND
SUPPORTS A BETTER CHANCE FOR SHOWER ACTIVITY ESPECIALLY OVER THE
MOUNTAINS. WEAK FRONT WILL MOVE THROUGH BRINGING COOLER WEATHER
BUT DOES NOT LOOK NEARLY AS WINDY AS PREVIOUS FRONT. A DEVELOPING
RIDGE ALONG THE WEST COAST CAUSES A WEAK UPPER LEVEL TROUGH TO
DEVELOP OVER THE REGION ON MONDAY BUT PATTERN IS RELATIVELY
UNDYNAMIC BUT IT WILL BE MAY SO THE UNSTABLE AIRMASS SHOULD
SUPPORT SHOWER ACTIVITY WITH LITTLE TROUBLE WITH RAINFALL AMOUNTS
ON THE LIGHT SIDE. TEMPERATURES WILL BE AROUND 10 DEGREES BELOW
NORMAL. MODEL CONFIDENCE IS LIMITED BY MONDAY WITH THE ECMWF
TRYING TO PRODUCING RIDGING AND THEN BRINGING IN A STRONGER SYSTEM
FOR TUESDAY. GFS WOULD START A DRYING TREND ON TUESDAY AS AN
UPPER LEVEL RIDGE POSITIVELY TILTS INTO MONTANA AND PROGRESSES
TOWARDS THE REGION. LATTER SOLUTION WOULD SUPPORT A WARMING AND
DRYING TREND BUT LOW CONFIDENCE IN EITHER SOLUTION AT THIS
POINT...SO HEDGED ON ISOLATED SHOWERS AND BELOW NORMAL
TEMPERATURES AT THE END OF THE EXTENDED PERIOD. BORSUM
&&
.AVIATION...
WEATHER THIS EVENING WILL FEATURE SHOWERS AND CONTINUED GUSTY
WINDS. MVFR CONDITIONS WILL BE POSSIBLE DURING THE HEAVIEST
SHOWERS. WINDS OF 20 TO 25 KTS WITH GUSTS TO 40 KTS WILL BE
POSSIBLE UNTIL 04Z. OVERNIGHT EXPECT WINDS TO DECREASE WITH SHOWER
ACTIVITY OVER THE PLAINS DECREASING BUT MOUNTAIN SNOW SHOWERS WILL
CONTINUE WITH AREAS OF OBSCURATIONS. THURSDAY WILL AGAIN BE WINDY
WITH ISOLATED SHOWERS OVER THE PLAINS. MOUNTAIN PRECIPITATION WILL
BECOME MORE WIDESPREAD. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 036/049 036/047 034/050 033/055 039/057 040/061 037/058
46/W 87/W 54/W 22/W 23/W 33/W 33/R
LVM 033/045 031/042 030/046 028/052 033/054 034/057 032/056
67/W 76/W 44/W 32/W 33/W 33/W 33/R
HDN 034/055 034/050 033/052 030/057 035/058 036/062 035/060
45/W 77/W 64/W 32/W 23/W 33/W 33/R
MLS 037/052 037/049 036/048 032/056 037/058 038/062 036/060
34/W 78/W 75/W 23/W 22/W 22/W 22/R
4BQ 036/055 034/049 033/051 031/056 033/058 035/063 034/060
54/W 68/W 65/W 22/W 23/W 22/W 22/R
BHK 035/056 035/047 034/047 030/056 033/057 035/063 034/059
44/W 57/W 75/W 23/W 23/W 22/W 22/R
SHR 030/050 033/045 033/049 031/055 031/056 033/062 032/058
44/W 67/W 65/W 32/W 33/W 33/W 33/R
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT FOR ZONES 67-68.
WY...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY AFTERNOON FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 408 PM MDT WED APR 28 2010 MTZ028>042-056>058-063>068-WYZ098-099-292215- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 408 PM MDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG WEST WINDS CONTINUE OVER THE REGION THIS AFTERNOON BUT WILL DECREASE THIS EVENING. WIND GUSTS TO NEAR 50 MPH HAVE BEEN OCCURRING THIS AFTERNOON BUT OVERNIGHT WINDS WILL DECREASE TO 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WILL DEVELOP OVER THE MOUNTAINS THURSDAY AND THURSDAY NIGHT. THE SNOW WILL CONTINUE THROUGH SATURDAY. THE HEAVY SNOW WILL START IN THE CRAZY MOUNTAINS ALONG WITH THE BEARTOOTH AND ABSAROKA MOUNTAINS ON THURSDAY. THE HEAVY SNOW WILL MOVE INTO THE BIG HORN MOUNTAINS THURSDAY NIGHT. THE HARDEST HIT LOCATIONS WILL BE OVER NORTHWEST FACING SLOPES...WITH LESS SNOW OVER THE SOUTHWEST FACING SLOPES...INCLUDING THE COOKE CITY AREA. THE HEAVY SNOW WILL TAPER OFF SATURDAY. ALSO...STRONG WINDS WILL CONTINUE OVER SOUTHERN MONTANA AND NORTHERN WYOMING THURSDAY AND FRIDAY. WIND GUSTS TO 40 MPH CAN BE EXPECTED BOTH DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2010Every state in 2010This day in weather historyWarnings in Montana, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224394.